Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 126, NWS Jacksonville, FL

June 22, 2000Clinch County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 22, 2000, 6:32 PM EDT for Clinch County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 22, 2000, 6:32 PM EDT (22:32 UTC)
Expired
Jun 22, 2000, 7:00 PM EDT
In force
28 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Clinch County, GA

The radar

The Moody AFB radar (KVAX), 28 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 336 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
336 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
988 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

622 
WUUS52 KJAX 222233
SVRJAX
GAC065-222300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
632 PM EDT THU JUN 22 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CLINCH COUNTY IN SOUTHEAST GEORGIA

* UNTIL 700 PM EDT

* AT 632 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER HOMERVILLE...DRIFTING SOUTH AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ARGYLE AND HOMERVILLE BY 630 PM EDT...
  DU PONT BY 645 PM EDT...

HAIL...INTENSE LIGHTNING...VERY HEAVY RAIN AND STRONG DAMAGING WINDS
ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL
THE STORM PASSES.

$$

CARROLL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:10 PM EDT, 3 hours 22 minutes earlier.

Area forecast discussion, Jun 22, 3:10 PM EDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
310 PM EDT THU JUN 22 2000

RADAR SHOWS STRONGEST CONVECTION W OF A LINE FROM OCF TO AMG. THIS
ASSOCIATED MOSTLY WITH SFC TROUGH EXTENDING FROM SC TO CENTRAL GA
AND VORT LOBE OVER N FL. SEV TSTM WATCH FOR NRN COUNTIES UNTIL 8 PM.

FORECAST...MODELS FAIRLY SIMILAR WITH THIS PACKAGE BUT DO SHOW SOME
SIGNS OF DISAGREEMENT STARTING FRI. MODELS DROP SFC TROUGH SWD
DURING THE PD WITH RIBBON OF HIGH MEAN RH EXTENDING JUST SE OF
TROUGH. SFC RIDGE S OF CWA WILL CONTINUE TO MEANDER NEAR S FL THEN
MAKE PROGRESS NWD ON SUN. AT UPPER LEVELS...A VORT LOBE WILL BEGIN
TO DRIFT SE OVER SE GA AND MAY SERVE TO ENHANCE SHOWERS LATE
TONIGHT. MAIN AREA OF VORT ADVECTION WILL BE FOCUSED E OF VLD-CTY
LINE AND PERHAPS A LITTLE FARTHER E ON SAT. THINK ETA HAS
INITIALIZED BETTER WITH 18Z SFC ANALYSIS WITH THE NGM A CLOSE
SECOND. THEREFORE WILL BASE FORECAST MAINLY OFF THE ETA MODEL.
WILL HAVE HIGHEST POPS S ALTHOUGH A LITTLE UNSURE ABOUT SAT FOR SE
GA. MODELS INDICATE DRIER AIR COMING INTO SE GA LATE FRI AND SAT.
MESO-ETA PROGGING PW DROPPING TO 1.4 INCHES BUT WITH MOD INSTABILITY
AND VORT LOBE HANGING ON OVER CENTRAL GA WILL GO CHANCE POPS.
WILL TRY GO A LITTLE BELOW MOS TEMP GUIDANCE. THANK MLB FOR
COORDINATION.

MARINE...NO HIGHLIGHTS. WINDS TO REMAIN SLY AT 10-15 KT...WITH SEAS
ESTIMATED 2-3 FT BASED ON BAR PILOT REPORT AND GRAYS REEF BUOY. AXIS
OF MOISTURE OVER MARINE WATERS WILL KEEP CHANCE SHRA AND TSRA THERE.

PRELIM...
AMG 72/94/70/93 3423
SSI 75/89/74/89 3524
JAX 73/91/73/91 3636
GNV 72/90/72/91 3636 02

.JAX...
.GA...NONE.
.FL...NONE.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 2:29 PM EDTSevere Thunderstorm WarningJAXJeff Davis31 min
Jun 22, 3:49 PM EDTSevere Thunderstorm WarningJAXAppling, Wayne41 min
Jun 22, 4:44 PM EDTSevere Thunderstorm WarningJAXWare31 min
Jun 22, 5:21 PM EDTSevere Thunderstorm WarningJAXCamden24 min
Jun 22, 5:30 PM EDTSevere Thunderstorm WarningJAXCharlton45 min
Jun 22, 5:55 PM EDTSevere Thunderstorm WarningJAXBrantley35 min
Jun 22, 6:11 PM EDTSevere Thunderstorm WarningJAXWare34 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.